Alert archive / South Dakota / Wind Advisories in 2014

Wind Advisory 3, NWS Aberdeen, SD

January 17, 201418 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Jan 17, 2014, 10:27 AM CST for 18 counties in South Dakota. It took effect at Jan 18, 2014, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2014, 10:27 AM CST (16:27 UTC)
In effect from
Jan 18, 2014, 3:00 AM CST
Expired
Jan 18, 2014, 11:43 AM CST
In force
9 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 4.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1428 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WWUS73 KABR 171627
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1027 AM CST FRI JAN 17 2014

...STRONG NORTHWEST WINDS DEVELOPING AGAIN...

.ANOTHER SURFACE LOW PRESSURE AREA WILL DROP ACROSS THE NORTHEAST
PART OF THE REGION LATER TONIGHT AND SATURDAY BRINGING STRONG
NORTHWEST WINDS TO THE REGION. AREAS OF BLOWING SNOW ARE ALSO
POSSIBLE ALONG THE JAMES RIVER VALLEY.

SDZ003-004-009-015-016-033>036-045-048-051-180430-
/O.NEW.KABR.WI.Y.0003.140118T0900Z-140118T2100Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
1027 AM CST FRI JAN 17 2014 /927 AM MST FRI JAN 17 2014/

...WIND ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 3 PM CST
/2 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 3 PM
CST /2 PM MST/ SATURDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL DEVELOP LATER TONIGHT AND
  CONTINUE INTO SATURDAY AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 50
  MPH ARE EXPECTED.

* IMPACTS...DRIVING COULD BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-006-010-017-018-037-180430-
/O.NEW.KABR.WI.Y.0003.140118T0900Z-140118T2100Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HAND-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...MILLER
1027 AM CST FRI JAN 17 2014

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST SATURDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL DEVELOP LATER TONIGHT AND
  CONTINUE INTO SATURDAY AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 50
  MPH ARE EXPECTED.

* IMPACTS...WITH SOME ADDITIONAL LIGHT SNOW POSSIBLE TONIGHT ALONG
  WITH THE EXISTING SNOW COVER...AREAS OF BLOWING SNOW AND REDUCED
  VISIBILITIES COULD DEVELOP.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOHR
3 follow-up statements
028 
WWUS73 KABR 172152
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
352 PM CST FRI JAN 17 2014

...STRONG NORTHWEST WINDS DEVELOPING AGAIN...

.ANOTHER SURFACE LOW PRESSURE AREA WILL DROP ACROSS THE NORTHEAST
PART OF THE REGION LATER TONIGHT AND SATURDAY BRINGING STRONG
NORTHWEST WINDS TO THE REGION. AREAS OF BLOWING SNOW ARE ALSO
POSSIBLE ALONG THE JAMES RIVER VALLEY.

SDZ006-018-172300-
/O.CAN.KABR.WI.Y.0003.140118T0900Z-140118T2100Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
352 PM CST FRI JAN 17 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY. 

$$

SDZ003-004-009-015-016-033>036-045-048-051-181000-
/O.CON.KABR.WI.Y.0003.140118T0900Z-140118T2100Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
352 PM CST FRI JAN 17 2014 /252 PM MST FRI JAN 17 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO
3 PM CST /2 PM MST/ SATURDAY...

* TIMING...STRONG NORTHWEST WINDS WILL DEVELOP LATER TONIGHT AND 
  CONTINUE INTO SATURDAY AFTERNOON. 

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 50 
  MPH ARE EXPECTED. 

* IMPACTS...DRIVING COULD BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-010-017-037-181000-
/O.CON.KABR.WI.Y.0003.140118T0900Z-140118T2100Z/
MCPHERSON-EDMUNDS-FAULK-HAND-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...MILLER
352 PM CST FRI JAN 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST
SATURDAY...

* TIMING...STRONG NORTHWEST WINDS WILL DEVELOP LATER TONIGHT AND 
  CONTINUE INTO SATURDAY AFTERNOON. 

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 50 
  MPH ARE EXPECTED. 

* IMPACTS...WITH SOME ADDITIONAL LIGHT SNOW POSSIBLE TONIGHT 
  ALONG WITH THE EXISTING SNOW COVER...AREAS OF BLOWING SNOW AND 
  REDUCED VISIBILITIES COULD DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOHR
081 
WWUS73 KABR 180907
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
307 AM CST SAT JAN 18 2014

...STRONG NORTHWEST WINDS TODAY...

.ANOTHER CLIPPER SYSTEM PASSING THROUGH THE DAKOTAS AND WESTERN
MINNESOTA IS RESPONSIBLE FOR GUSTY NORTHWEST WINDS TODAY.

SDZ003-004-009-015-016-033>036-045-048-051-182100-
/O.CON.KABR.WI.Y.0003.000000T0000Z-140118T2100Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...
HIGHMORE...MURDO...PRESHO...FORT THOMPSON
307 AM CST SAT JAN 18 2014 /207 AM MST SAT JAN 18 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS
AFTERNOON...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE AFTERNOON
  HOURS. 

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 50 
  MPH ARE EXPECTED. 

* IMPACTS...DRIVING COULD BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-010-017-037-182100-
/O.CON.KABR.WI.Y.0003.000000T0000Z-140118T2100Z/
MCPHERSON-EDMUNDS-FAULK-HAND-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...MILLER
307 AM CST SAT JAN 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE AFTERNOON
  HOURS. 

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 50 
  MPH ARE EXPECTED. 

* IMPACTS...WITH LIGHT SNOW SHOWERS MOVING ACROSS THE AREA THIS
  MORNING...AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


CONNELLY
078 
WWUS73 KABR 181743
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1143 AM CST SAT JAN 18 2014

...WINDS DECREASING THROUGH THE AFTERNOON...

.LOW PRESSURE CONTINUES TO MOVE AWAY FROM THE REGION...THUS
LEADING TO DECREASING WIND SPEEDS.

SDZ003>005-009-010-015>017-033>037-045-048-051-181845-
/O.CAN.KABR.WI.Y.0003.000000T0000Z-140118T2100Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1143 AM CST SAT JAN 18 2014 /1043 AM MST SAT JAN 18 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS...ALTHOUGH SOME
LOCATIONS ALONG I-90 IN SOUTH CENTRAL SOUTH DAKOTA MAY SEE
OCCASIONAL SUSTAINED SPEEDS NEAR 30 MPH GUSTING TO 45 MPH. EVEN
HERE...WINDS WILL IMPROVE BY EARLY AFTERNOON.

$$
TMT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 17, 5:32 AM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Jan 17, 5:32 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
532 AM CST FRI JAN 17 2014

.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...THROUGH SUNDAY

HIGH PRESSURE MOVING OVERHEAD THIS MORNING. BY MID DAY...WESTERLY
LOW LEVEL FLOW WILL BEGIN TO FORCE THE COLDER AIR OUT. H925
TEMPERATURES WILL RANGE BETWEEN +2 AND -8C FROM WEST TO EAST AT
00Z...HOWEVER A GRADIENT AHEAD OF THIS NEXT CLIPPER WILL KEEP US
MIXED OVERNIGHT AND TEMPERATURES MAY CONTINUE TO WARM. ANOTHER OK
SET UP FOR ENHANCED FLOW OVER THE SISSETON HILLS THIS
EVENING...THOUGH 925 WINDS ARE ONLY 20-25KTS. NOT SURE IF THIS IS
ENOUGH TO GENERATE BLOWING SNOW GIVEN THE NEWLY COMPACTED NATURE
OF THE SNOW COVER. WEAK WARM ADVECTION IN THE LOW LEVELS WILL HELP
GENERATE SOME LIGHT SNOW OVER EASTERN COUNTIES TONIGHT AS
WELL...THOUGH BEST SHOT AT MEASURABLE SNOW COMES WITH THE SURFACE
LOW MOVING OVER EASTERN COUNTIES AT 12Z...NOT TO MENTION FAVORABLE
UPSLOPE ENHANCEMENT ALONG THE NORTHWESTERN RIDGE OF THE COTEAU IN
THE COLD ADVECTION REGIME. A 20MB PRESSURE GRADIENT ACROSS THE STATE
AND PRESSURE RISES NEAR 12MB/6HRS SHOULD BRING US NEAR
WIND ADVISORY...HOWEVER WITH THE POTENTIAL FOR NEW SNOW THE MAIN
HAZARD WILL BE BLOWING SNOW. MOST OF THE MIXED DOWN WINDS PEAK IN
THE UPPER 30S (KTS) THOUGH THE SREF IS CLOSER TO 50KTS. THIS IS AN
EXTREME OUTLIER AND WILL REQUIRE CONTINUED EVALUATION...BUT
POTENTIALLY SUGGESTS THAT WIND SPEEDS ARE UNDERDONE IN CURRENT
FORECAST.

WARM ADVECTION RETURNS SUNDAY...WITH H925 TEMPERATURES FROM +2 TO
-1C...SO ANOTHER SHOT AT SEEING TEMPERATURES ABOVE NORMAL TO CLOSE
OUT THE WEEKEND.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY

YET ANOTHER SHORTWAVE TROUGH MOVES THROUGH THE REGION MONDAY WITH
A PUSH OF CAA AND SOME PRESSURE RISES TO ROUND IT OUT. WILL BE
KEEPING A CLOSE EYE ON THIS ONE AS IT APPROACHES...THOUGH AT THIS
TIME LAPSE RATES DO NOT APPEAR TO BE THAT STEEP SO STRONGEST WINDS
SHOULD REMAIN ALOFT. PRECIP ONCE AGAIN LOOKS TO BE CONVECTIVELY
INDUCED ON CAA AND LIGHT. AS THE SFC HIGH BUILDS IN MONDAY
NIGHT...TEMPS WILL FALL BELOW ZERO ACROSS THE EAST. STUCK WITH
ALLBLEND FOR NOW WHICH STAYS IN LINE WITH THE ECMWF. HOWEVER COULD
SEE THE NEED FOR LOWERING OVERNIGHT MIN TEMPS AS MUCH AS 10
DEGREES IN ABERDEEN PER THE GFS IF SKIES CLEAR.

MORE SHORTWAVES CLIP THE NORTHEAST CORNER OF THE CWA TUESDAY NIGHT
AND THURSDAY NIGHT KEEPING THE OVERALL ACTIVE PATTERN IN PLACE.
TEMPERATURES WILL CONTINUE THE TREND OF BEING MUCH COOLER THAN
CLIMO IN THE EAST AND NEAR OR ABOVE CLIMO ACROSS THE SOUTHWEST
COUNTIES.

&&

.AVIATION...
12Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY AFTERNOON. ANOTHER
CLIPPER SYSTEM WILL MOVE THROUGH THE REGION FRIDAY NIGHT AND
SATURDAY. THIS SYSTEM WILL BRING MVFR CIGS TO THE EAST INCLUDING
KABR/KATY. IT WILL ALSO BRING STRONG AND GUSTY NORTHWEST WINDS BY
LATE FRIDAY NIGHT. THESE WINDS MAY CAUSE AREAS OF BLOWING
SNOW THAT WOULD IMPACT VSBY AT KATY AND KABR.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST
     SATURDAY FOR CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-
     MARSHALL-ROBERTS.

MN...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST
     SATURDAY FOR BIG STONE-TRAVERSE.

&&

UPDATE...WISE
SHORT TERM...CONNELLY
LONG TERM...WISE
AVIATION...WISE

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 17, 4:55 AM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
455 AM CST FRI JAN 17 2014

MNZ039-046-SDZ007-008-011-019>023-181100-
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
455 AM CST FRI JAN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A CLIPPER SYSTEM WILL PASS THROUGH THE REGION TONIGHT. STRONG
WINDS ON THE BACKSIDE OF THE SYSTEM WILL AVERAGE BETWEEN 20 AND
30 MPH WITH GUSTS NEAR 45 MPH. THIS SYSTEM WILL ALSO BRING WITH IT
SOME LIGHT SNOW. THEIR IS THE POTENTIAL FOR BLOWING SNOW AND
HAZARDOUS TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS WILL
CONTINUE THROUGH SATURDAY...DIMINISHING DURING THE LATE AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003>006-009-010-015>018-033>037-045-048-051-181100-
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
455 AM CST FRI JAN 17 2014 /355 AM MST FRI JAN 17 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A CLIPPER SYSTEM WILL PASS THROUGH THE REGION TONIGHT. STRONG
WINDS ON THE BACKSIDE OF THE SYSTEM WILL AVERAGE BETWEEN 20 AND
30 MPH WITH GUSTS NEAR 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY CONDITIONS WILL CONTINUE THROUGH SATURDAY...DIMINISHING
DURING THE LATE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:41 AM CSTWinter Weather AdvisoryABRBrown, Clark, Codington, Day, Deuel, Grant and 4 more32 hr
Jan 17, 3:47 PM CSTBlizzard WarningABRClark, Codington, Day, Deuel, Grant, Hamlin and 2 more20 hr

Nearby

Wind Advisories in South Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.